MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics (siemens) technical support technician (tst) advised the user to perform a precision test on the prothrombin time (pt) and the activated partial thromboplastin time (aptt) tests to determine the cause of the flagged pt results obtained on the patient sample on the sysmex ca-560 system.The tst instructed the user to change the replicates to 10 for both tests.The tst requested for the user to make 2 ml of quality controls (qcs) citrol level 3 and order the qcs as a patient sample.The user called back with the precision test results and the tst advised the user that the precision test results were within specifications (<2%cv).The tst also discussed handling of samples with "no coagulation" errors to the user.The user indicated that the affected sample was clear and was spun prior to running the pt test.A sample handling/collection issue potentially contributed to the flagged results obtained on the patient sample.Improper mixing post blood draw may cause poor anticoagulation or anticoagulant to be in upper portion of plasma sample.This may lead to a false prolonged clot time.Removal of plasma for an aliquot sample or remixing before recentrifugation induces additional mixing, leading to lower results.The user remixed and respun the original sample prior to rerunning the sample and obtained expected results.Based on the ca series measurement evaluation and check methods scientific bulletin, which is included with the system at installation, "error 4: analysis time over check is able to detect whether the reaction end point is correct.If the sample reaction end angle is greater than the permitted angle at the max detection time, the result will be flagged with an "analysis time over" error.The situation occurs when testing samples with prolonged clotting times." the operator should "check the sample for possible anticoagulant contamination, hemolysis, lipemia, etc., verify delivery of sample and reagent, set the "maximum reading time" to a longer time (within the range of 100 to 600) and reanalyze the sample.This step is effective to confirm whether the coagulation curve becomes a plateau in the longer time.If reanalysis of the sample results in a numerical value without an asterisk (*), the result can be reported.If reanalysis gives an "analysis time over" message again, the sample may not be capable of forming a firm clot.Follow your laboratory's alternate protocol." the same bulletin states that, "error 32: no coagulation" message occurs when "when the analyzer was unable to detect a coagulation reaction or a weak clot was detected.If the dh does not reach the "no coagulation threshold" value, the result will be flagged with a "no coagulation" error.When this condition is detected the result will not be reported." the same bulletin advises the user to not report results without numerical value.The dade innovin's instruction for use (ifu) indicates that "if the control values are outside of the established range, check the coagulation analyzer, controls and reagents.Do not release patient results until the cause of deviation has been identified and corrected." the user did not follow the instructions in the bulletin and the dade innovin ifu and released a non-numerical result when the qc values recovered out of range.The cause of the event is user error.The system and reagent are performing according to specifications.No further evaluation of this system or reagent is required.
 
Event or Problem Description
When the quality controls (qcs) recovered out of range on the sysmex ca-560 system, a user ran and obtained a flagged prothrombin time (pt) result of "no coagulation" on a patient sample.The same sample was rerun on the same system and the system flagged the pt result with a "no coagulation" error.The same sample was rerun on the same system and the system flagged the result with an "analysis time over" error.A non-numerical pt result of "no coagulation" was reported to the physician, who questioned the result.Based on reported result, the physician sent the patient to the emergency room (er), where the patient's blood was redrawn and run on an alternate sysmex ca-1500 system.An expected pt result was obtained for this patient on the sysmex ca-1500 system.When qcs recovered within range on the initial sysmex ca-560 system, the user reran both samples, original and redrawn, and pt results, similar to the result obtained on the sysmex ca-1500 system, were obtained.There are no known reports of patient intervention or adverse health consequences due to the flagged pt results obtained on the patient sample.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7121677
Report Number9610806-2017-00148
Device Sequence Number11102303
Product Code GJS
UDI-Device Identifier00630414023472
UDI-Public00630414023472
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10873566
Device Lot Number549703
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1